Blurry, Hazy, Cloudy Vision w/ Eye Pain and Headaches, Low Body Temp, Etc

#1

Hi all. New to this forum. I decided to Google “propecia eye problems” when, after almost a year off of Propecia, I decided to start back on it (not realizing that my symptoms may be related to quitting P cold turkey). I thought I noticed a slight improvement in my vision problems after 2 days being back on it. That was the only change I made in my diet/med intake. Finding the improvement suspicious, I executed my Google search and here I am now.

I’ve been seen by 3 Opthalmologists, a Retina Specialist, a Glaucoma Specialist, a General Practitioner, and a Neurologist. I’ve had 3 pairs of glasses in the past year, I’ve been on at least 12 types of eye drops (OTC & RX), three types of allergy meds, had three vision field tests, numerous eye exams, photos of my optic nerves, nerve conduction test, a brain CTscan, a spinal tap, and been tested twice over the past year for HIV and STDs. All my doctors say I am healthy and that there is absolutely nothing wrong with my eyes. Did I mention that my health insurance company has decided not to cover some of these procedures and I’ve had to see some specialists that are out of my plan? This is costing me a fortune.

Meanwhile, I have experienced persistent and worsening eye pain, severely red eyes, itchiness, cloudy, blurry and hazy vision, dull (unsharp) vision in both eyes but VERY BAD in my right eye. Driving at night has almost become dangerous…moving circles around traffic lights, big cloudy blurry brake lights, street lights that look “pixelated”. My body temperature has not gone above 98.1 in months (averages 97.5; normal for me was always 98.6). I’ve experienced abdominal pain, dark circles under my eyes (regardless of how much iron I consume or sleep I get), and suffered a terrible bout of depression. In addition to depression, I’ve experienced terrible anxiety, unable to sleep through the night, and horrible restlessness (unable to sit still, moving feet/legs around, and rocking back and forth.

I am now on Ambien for sleep and Lexapro for depression. This has helped me get through the night, and day. I feel like I am now able to fight this problem again (with the depression, I had just given up). But, I don’t know where to start as all my doctors are unable to find anything wrong. I am terribly afraid that, by the time they figure it out, the damage to my eyes will be perm. It’s been a year already - how long can nerves experience pressure/pinching/etc before the damage is irreversible?

Does anyone have any advice on where to start? Or a suggestion for a doctor that can determine if my problems are Fin related?

0 Likes

#2

Please clarify, are you still on Finasteride? If so, I highly advise you to get off for good.

Others have remarked on eye issues: propeciahelp.com/forum/viewtopic.php?t=602

Androgen deficiency (blockade of DHT via Fin) can affect the eyes, amongst other organs in the body. Read these two studies, or bring them to an opthamologist next time they scoff at the idea that androgen deficiency produces no effects on the eye…
propeciahelp.com/forum/viewtopic.php?t=659
propeciahelp.com/forum/viewtopic.php?t=141

As for your anxiety, read:
propeciahelp.com/forum/viewtopic.php?t=668

Abdominal pain – get liver function checked. Finasteride is metabolized extensively in the liver via cytochrome P450 system, and can lead to elevated liver enzymes (ALT, AST, GGT, bilirubin etc). Also might want to consider checking for Pancreatitis.

propeciahelp.com/forum/viewtopic.php?t=1024
propeciahelp.com/forum/viewtopic.php?t=1058
propecia.com/finasteride/pro … 40NOSURVEY
"Caution should be used in patients with liver function abnormalities, as finasteride is metabolized extensively in the liver. "

As for your temperature, sounds like you could be experiencing hypothyroidism. Some guys have ended up with this after Finasteride, and actually I myself find I also have a lower body temp (ie, a full degree less) compared to pre-Fin days (when I was 98.6). I also still had elevated TSH levels when I got tested 3 months off the drug, and TSH still remains suspect over 2 years later.

Overall – advise you to get bloodwork as outlined on this site to see what’s going on, otherwise everything is conjecture.

0 Likes

#3

Hi Mew,

Thanks for all the links. I have read thru them all. I had to keep a separate Google window open to look up the medical terms!

I have stopped Propecia. What is so ironic is that many of the problems I have seen doctors for over the past year or so are ALL here on this site.

In addition to all the things listed in my previous posting, I’ve also seen doctors - and been told all is normal - for unexplained testicular pain, right side abdominal pain, dry eye, brain fog/forgetfulness/confusion, and prostatitis. Liver enzyme tests from about 1 1/2 years ago (when I was still on Propecia) showed extremely elevated liver enzymes that took about 2 months to come back to a normal range, but no explanation as to why they were high. The doctor suspected I had Hepatitis - but no other Hepatitis symptoms appeared. I have also been diagnosed with Glaucoma but it is an unusual form related to the pigment in my eye - which, again, after reading other posts, seems highly suspect (the pigment issue, not necessarily Glaucoma).

I don’t know how my doctor will react to all of this info. But, fortunately, I’ve been going to him for years so he has a record of almost all my visits for these issues. I guess my next step will be to print out some of these articles and make a list of all the issues i’ve been experiencing that are also mentioned on this forum.

My biggest probem and concern is my vision…which is getting worse. If anyone can reply to this post with descriptions of their visual problems I would really appreciate it. Also, any advice on how to approach the doctor or other articles/evidence to share with him. I’ve actually gone as far as bringing drawings and photos in to my Opthalmologist so she can see what I am seeing!

Thanks Much!

john.

0 Likes

#4

My vision has improved much after being off fin for over six months. My right eye is still giving me trouble and the area around my eyes looks weird…hollow with dark circles around my eyes. There are surprisingly many people with vision problems on this board and askapatient.com.

Do you feel pain behind the eye or is your vision just messed up?

My skin also feels cold (don’t know if body temp is ok or not) and TSH is fine. I have no idea why.

0 Likes

#5

Onni,

yes…lots of people with vision problems, too many to be coincidental!

YES…I have constant eye aches behind my eyes accompanied by headaches above my eyes (forehead area) and back of my head, base of skull. Additionally, I am very sensitive to natural light. Some research on the internet indicates that that area (base of skull, back of head) is responsible for vision.

umich.edu/~cogneuro/jpg/Brodmann.html

As far as body temp goes, my forehead is always cool to the touch. I’ve been keeping a chart of my body temps since December and my average temp is 97.6, never going above 98.1. I started taking my temp regularly in November and it was also always in the 97.something range.

Did you do anything to help with your vision issues (blurriness, cloudiness, pain, etc.)? Any natural remedies? something else?

0 Likes

#6

No, have been taking dostinex/cabergoline but that’s just about it.
My vision problems started after maybe 3 months on fin with severe pain behind the right eye. Sh*t really hit the fan after quitting, I honestly felt like my eyes would pop right out. I too had pain just behind the eyes and awful headaches behind the middle part of my forehead. My eyes became sensitive to light too and were extremely sensitive to touch

So many docs have told it’s impossibe to get these symptoms on fin, so I am actually thinking about getting on fin again after gyno surgery to know for sure :unamused:

Oh, my vision wasn’t actually blurry in it self, I only had problems concentrating my vision and it just felt weird.

0 Likes

#7

I know this is an old thread and the folks haven’t logged in ina while, but if anyone is contact with anyone above, I’d love to get in contact. I share identical Symtoms.

1 Like

#8

Agreed. I have many of these symptoms. Would really like to know what happened to this guy or how things turned out.

0 Likes

#9

Always worth sending a private message to hopefully trigger an email to the poster - assuming they have email notifications switched on.

If they do reply, please ask them to update the topic so that other people can benefit from the information.

0 Likes

#10

@Greek have sent them more then one…

0 Likes

#11

I hope they write back. It’s possible they have notifications switched off.

For the record, I expected that you’d have thought of sending a message, but it’s worth mentioning for the benefit of everyone.

1 Like

#12

Yes and for the record if I ever improve or recover I will 100 percent no matter what come back and share my recovery. After which I will immediately deactivate my account and never come back, lol.

1 Like